• Welcome to SanctionedSuicide, a pro-choice forum for the discussion of mental illness and suicide. Please read our rules and our Principles.
    If you are in need of immediate support, please call the Samaritans hotline at (877) 870-4673, or check our recovery resources.

  • If you haven't yet, we highly encourage you to check out our Recovery Resources thread!
WhiteDespair

WhiteDespair

The Temporary Problem is Life
Joined
Oct 24, 2019
Messages
734
Tldr - I stopped taking them and I actually feel better.

Over Lent I stopped taking Adderall because I was wondering if it was a causal factor in my depression and anhedonia. Well, without the Adderall I forgot to take my Lexapro and Zyprexa for a few days.

I figured I would run with it and see what happens. Strangely, I started to feel better after the Lexapro left my system. Today, I've been working and I haven't felt the desire to lie down for a few hours. My imagination seems to have returned a bit. I've even been more awake and on point. I actually felt a little bit of anger as well which was diminished. So far so good.

This wasn't just some flippant decision. I spent the last 3 months pretty much in bed so I deduced one of the meds might be a cause. After all, things got bad after the change to Lexapro.

No, I didn't run this past anyone as it's a pretty insane thing to go against the advice of a psychiatrist without discussing it with anyone. I assume everyone would tell me I should continue doing what I was doing and that stopping my meds could end up badly for me. I'm already here so I can get a good laugh at things getting "worse."

My situation is different than yours so please don't do as I did. I'm feeling better, now, and may not feel that way even tomorrow. I'm performing an experiment and taking a huge risk if it doesn't pan out well. It's on me and I'm taking some action so the delicious consequences are all mine.

Be well guys.
 
Red

Red

Mage
Joined
Apr 10, 2019
Messages
529
Have you had any withdrawal symptoms at all?
I took myself off gabapentin and OMG it was horrible!! Did it though, and did it alone, and felt so much better for it...
I’m glad you’re feeling better and hope that you continue feeling better :happy:
 
WhiteDespair

WhiteDespair

The Temporary Problem is Life
Joined
Oct 24, 2019
Messages
734
Red said:
Have you had any withdrawal symptoms at all?
I took myself off gabapentin and OMG it was horrible!! Did it though, and did it alone, and felt so much better for it...
I’m glad you’re feeling better and hope that you continue feeling better :happy:

I haven't had any bad withdrawal symptoms this time. I just noticed fatigue from the Adderall but it wasn't bad. I've had much worse running out of Adderall. Maybe it's a mindset thing. I didn't notice anything from the Lexapro or Zyprexa.

Congrats on getting off gabapentin. That must've been rough.

Thank you and I hope you also keep on feeling better.
 
  • Like
  • Hugs
Reactions: Red and whywere
WornOutLife

WornOutLife

マット
Joined
Mar 22, 2020
Messages
7,333
I'm glad you're feeling better but just as you said, it's very risky to stop taking any psych meds suddenly so, please, those who are reading this, don't do it.

If you wanna quit, just start taking a lower dose. For instance, half of your pill for 2 weeks, then a quarter, and then 100% quit.

At least that's what I'll do next time and even my current psych seems to agree with it.
 
  • Hugs
Reactions: whywere
W

whywere

Enlightened
Joined
Jun 26, 2020
Messages
1,148
Very happy that it worked for you outside of the withdrawls. [email protected] said it is risky to stop meds suddenly. I tried it and BOY, it was NOT good. I have withdrawn from LOTS of drugs, all prescription, never street, drugs and I always taper down. Walter
 
Similar threads
Thread starter Title Forum Replies Date
alexK I did something successfully Recovery 9
CuddleHug Story I did something risky today, but it paid off Recovery 11
L how was your day? what did you do ? Recovery 20

Similar threads